MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP497G
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: could you please clarify if the patient suffered from any sign or consequence? no.Adverse effect on the patient no other medical intervention was required.Surgery was completed with another 3-0 monocryl suture.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Event related to mw # 2210968-2022-08965, mw # 2210968-2022-08966, mw # 2210968-2022-08967, mw # 2210968-2022-08968, mw # 2210968-2022-08969.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name: irgacare®, active ingredient(s): triclosan, dosage form: suture/solid/parenteral, strength: = 2360 g/m.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The doctor had an issue using the suture, which is a suture she uses all the time.There was a section of the suture that felt thicker and seemed to drag tissue with it.She explained it feeling more like a barbed suture.A couple were opened to feel the suture.One felt normal and another did feel like it wasn¿t uniform in size.At one point it felt like a bump or like the suture became bigger in size.Another suture used after the event occurred and the procedure was completed successfully.No fragments were generated.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H3 analysis summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received nine boxes with twelve unopened samples each and two unopened samples that pertain to the product code mcp497g.As per the sampling plan, a visual inspection was performed on thirty-two samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issues related to the diameter suture or anomalies were observed during the evaluation.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Related events captured via 2210968-2022-08964, 2210968-2022-08965, 2210968-2022-08966, 2210968-2022-08967, 2210968-2022-08968, 2210968-2022-08969.

Brand Name
MCRYL+ UD 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15700921
Report Number2210968-2022-08964
Device Sequence Number12823351
Product Code GAM
UDI-Device Identifier10705031046603
UDI-Public10705031046603
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberMCP497G
Device Catalogue NumberMCP497G
Device Lot NumberSHMHPR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown